Has anyone out there had an adverse reaction to every type of thyroid medication?

Has anyone managed to over come this and if so, how?

All the possible answers to this, I seem to have been explored. The usual vit tests seems to be normal but I cannot tolerate any more than 5 mcg of T3 and this only intermittently. My very good GP has been so co-operative and I have seen Dr P and different consultants - all to no avail. Strangely, my TSH reading at the last blood test was 8 down from 20 on the previous occasion and this despite the fact that before the test I had not been taking any medication at all!! Any comments at all would be really appreciated as I feel I am getting absolutely nowhere and my general health is deteriorating.

Best wishes to everyone - love Flo xx

Last edited by

10 Replies

oldestnewest
  • What are the adverse affects you get from T3? I'm only able to take 5mg at a time too now and even that's a bit too much. No fast heart rate or anything in fact it's fairly slow around 60 just pain all over

  • Hello there - Sorry to hear that you also have this problem. My reaction is that it affects my nervous system - strange head sensations, nerve pains in my face and teeth, sinus pain as well as terrible anxiety and shaking as well as, just recently, palpitations. Did you take T4 prior to this and did this give you problems as well?. There really does not seem to be any answer for those of us who do not respond to the usual treatments. I do get muscle and joint pain which, in fact does go away when I manage to tolerate just a little T3. I keep thinking that those of us who have such problems should get together just to see if we could push for some answers. Flo xx

  • Florence, I can't answer why you have this problem unless your body doesn't need excess T3 or T4 but only needs assistance for your own gland to produce and utilize what you have naturally.

    I've had pains such as yours and the physiatrist (muscle doctor) he prescribes (thyroid patients and diabetic patients) gabapentin. It is used for seizures at higher doses but for neuropathy in thyroid patients in lower doses. It definitely takes away the nerve pain in teeth, etc. but I decided to take the supplement Gaba and feel it does equally well. You could look into it.

    I've been posting short videos which a functional medicine doctor expands on the whole realm of autoimmune Hashimoto. I'll post one of the 22 reasons for low thyroid. Possibly your original treatment opened up receptors that are now using your own natural thyroid or your cortisol could actually be blocking receptors. It's very complicated. I've watched all of them and feel the answers are in there.

  • Sorry to hear that - but also glad to hear I'm not the only one! It makes me twitch too sometimes but usually it's pain first, twitching follows. T4 has never caused me any problems, erfa didn't cause me problems though if i'd have stayed on it who knows - i didn't have the problem with the t3 until i'd been on it for about 5 months.

  • Why did you change to T3 if you were OK with T4?

  • When I say it didnt' cause me any problems I mean didn't give me pain etc. but I wasn't that well otherwise :)

  • Oh, I see. The one medication which seemed to work for me for the longest was Armour. I generally felt well on that until the side effects kicked in. I am thinking that I might ask my G:P to prescribe again - just to see if taking it very slowly might help. Good luck. Flo x

  • Yeah I'm going to ask to try NDT again :) You have a GP who will prescribe it?!

  • It don't think its the liothyronine (T3) itself which is causing the problem, I believe, but it could be the fillers/binders used.

    Naturethroid is a hypoallergenic NDT and there is also WP thyroid, both by RLC labs.

    rlclabs.com/

  • Hi I am surprised that Dr P cannot help you but it could be a adrenal problem. I had the same , I use to come out in a rash . I was started on a low dose of 2mcr then worked my way up to a reasonable dose.

    You need to find a good private dr to help you.

    John

You may also like...